New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RunAround
New Member


Date Joined Mar 2010
Total Posts : 12
   Posted 3/4/2010 11:26 AM (GMT -7)   
Hello everyone I'm new.

I was diagnosed with JRA in 2003 and have been on Remicade ever since. It worked great for me for a while, but now I am not so sure. Last year I switched over to orencia with TERRIBLE side effects. I got terrible debilitating migraines for about two months after getting the orencia and flat out stopped getting anything for my arthritis. Then in december I went back on Remicade.

For about 3 weeks now I have have been having nerve pain/RA pain in the wrists, its really hard to tell the diff between them for me. I called my doctor on Tuesday after getting my remicade on Monday and told him it just didn't seem to be working, if anything I felt WORSE. He was wanted me to take tylenol and suck it up. I told him that wasn't happening. So he put me on Prednisone 40mg. I took my third dose today. It has worked wonders for the hip pain I was having that was SO bad I couldn't sit down for more than 5 minutes. But it has done nothing for my hands. I don't have any real side effects from the prednisone yet. No excess energy, no food cravings, nothing.... maybe sweating more than usual.

I'm just at the end of my rope when it comes to the pain in my hands. I really can't take it anymore. shakehead What's wrong here?? Why isn't the prednisone doing anything?

I have taken prednisone before, 20mg and it worked wonders then....

RunAround
New Member


Date Joined Mar 2010
Total Posts : 12
   Posted 3/4/2010 4:53 PM (GMT -7)   
And now my hands are in so much pain right now percocet is hardly taking the edge off it.

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 3/5/2010 9:42 AM (GMT -7)   
Hi there and welcome!
 
I'm so sorry to hear you are in so much pain. Are you given prednisone and benedryle prior your Remicade infusions? Are you taking methotrexate?
 
I had issues with Remicade and made the decision to stop. I went months with some serious issues that the doctors dismissed as something else. I finally insisted that I felt it was the Remicade and decided to stop altogether (I feared I wouldn't live out the year if I didn't). Part of what confirmed it was is I started getting reactions during or right after infusions.
 
My point is - sometimes, you have to be your own advocate on these issues. I don't know what it is about Rhuematologists, but most of them seem to feel there is no such thing as side-effects to their drugs.  
 
As for your hands. Have you tried soaking them in some warm water? Or maybe take a warm bath? My hands and wrists have been hurting like a sprain, but I know it's the arthritis. Sometimes, wrapping them helps - though I work on computers all day, so it's hard to do my work like that.  Last year, I was given some Voltaren gel for a different problem, and I put it on my wrists and back of hands sometimes - believe it or not, sometimes it helps! It is, of course, an Rx'd item.
 
Hang in there and good luck. Keep us posted.
 


RunAround
New Member


Date Joined Mar 2010
Total Posts : 12
   Posted 3/5/2010 10:21 AM (GMT -7)   
I can't take methotrexate. Really bad reactions to it. :(

RunAround
New Member


Date Joined Mar 2010
Total Posts : 12
   Posted 3/5/2010 7:11 PM (GMT -7)   
And now my doctor has pretty much said oh well and brushed me to the side. He said to go to a hand surgeon. But I'm sort of like... WHAT? Why are we jumping right to surgery?? And why are we just guessing it's a mechanical thing when both hands are flaring up? I'm so tired and angry right now.

keep the faith
Regular Member


Date Joined Nov 2009
Total Posts : 91
   Posted 3/5/2010 7:31 PM (GMT -7)   
Can you find another doctor  as a second opinion? Maybe even find one who takes an interest in his/her patients problems better than this one.
I am fortunate my doctor is like a pit bull trying to get to the bottom of any issue, that's what you need.

mubin_hydi
New Member


Date Joined Mar 2010
Total Posts : 11
   Posted 3/7/2010 2:12 PM (GMT -7)   
hi there !!
if u are still taking prednisone do take it after breakfast & dinner...i mean u need to divide the dose
for example:40mg daily
20mg after breakfast & 20mg after dinner
and do fix a time like morning dose at 9:00am & evening at 7:00pm(after food)
this will surely work....do not take it after lunch or in the middle of the day coz if u do that then the steroid wont work but will give u all its possible side effects...so take care..
u can even try cod liver fish oil for inflammation & stifness in wrist..but do ask ur doctor about it before u take it...
good luck & take care..

RunAround
New Member


Date Joined Mar 2010
Total Posts : 12
   Posted 4/19/2010 9:21 AM (GMT -7)   
Oh boy, what fun the other day. Friday I was in terrible pain all over, called the Rhuemy fellow on call. He put me on prednisone, it did help my ankles and knees and hips a bit. Terrible migraine on Saturday and Sunday everything but my hands were improved, if anything my hands were the worst they have ever been. Had nothing to control the pain, so I went to the ER. Hands were in terrible pain. They gave me IV solumedrol and IV toradol(sp?). They said they could keep me overnight, but I didn't want to. So I went home. Toradol didn't do a ton, but it at least made the pain bearable. The steriods kept me up just about the whole night. It was terrible.

So now I'm home on 20mg of prednisone twice a day, and celebrex 100mg twice a day.

I've got a headache and I'm exhausted. cry

Abol76
Regular Member


Date Joined Mar 2010
Total Posts : 74
   Posted 4/20/2010 5:02 PM (GMT -7)   
Are u sure the hands is defo the arthur? Could it be something else? Just an idea as you poor thing you're really suffering hey? I'm having a bad flare at mo. Been put on pred which has made a difference but not as much as i'd like. Also having mtx shots increased and have been given morphine for the pain. Could morphine be an option for you hun? I hope you get some rest and keep us posted hun! X
Arthritis, GORD, IBS, PCOS, Neurosarcoid, Hypothyroidism, psoriasis, mental health issues, BIH, high blood pressure and high cholesterol. . . Methotrexate injections, folic acid, Prednisolone, Alendronic Acid, Adcal D3, Morphine, Lansoprazole, Domperidone, Norethisterone, Metformin, Levothyroxine, Amitriptyline, Sertraline/lustral/Zoloft, buspirone/buspar, Carbamazapine/Tegratol, Risperidone/Risperdal, Melatonin, Lisinopril, Atorvastatin ". . . but hey, Tomorrow is another day!" :-)


RunAround
New Member


Date Joined Mar 2010
Total Posts : 12
   Posted 4/20/2010 5:21 PM (GMT -7)   
I just don't know anymore. I know that last week I could hold a 2lbs goat and a bottle to bottle feed, now I can't hold anything for very long at all. The IV steroids did seem to help more.

Now I finally got a hold of my doctor and he said he had no idea what is was. Pretty much oh well. Told me how to taper of the pred and that was it. I'm ready to scream and pull my hair out.

I WISH I could get morphine... but nope. They don't give that to you around here without breaking a leg...
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:33 AM (GMT -7)
There are a total of 2,735,873 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, nostress.
254 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, Psilociraptor, Wings of Eagles, Rebel_runner, Christine1946, Michael_T, Girlie, BillyBob@388, Derwood, pmm73, DennisinNY, nostress


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer